MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Model Number FD-412LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It is reported in the literature titled ¿carbazochrome sodium sulfonate is not effective for prevention of post gastric endoscopic submucosal dissection bleeding: a retrospective study,¿ patients experienced adverse events post-procedure(s).Background: carbazochrome sodium sulfonate (css) is conventionally administered to prevent post-endoscopic submucosal dissection (esd) bleeding in many institutions, but research on its preventive efficacy is lacking.Therefore, we investigated the risk of post-esd bleeding and the preventive efficacy of css administration.Methods: we retrospectively reviewed 304 lesions in 259 patients with gastric neoplasms who underwent esd at asahikawa medical university hospital from 2014 to 2021.In the css group, css 100 mg/day was intravenously infused with maintenance fluid replacement on postoperative days 0¿2.The risk factors of post-esd bleeding, including css administration, were investigated.Results: the overall rate of post-esd bleeding was 4.6% (14/304).The univariate analysis showed that atrial fibrillation (af), warfarin intake, heparin replacement, and tumor location in the lower third were significant risk factors for increasing the likelihood of postoperative bleeding.In the multivariate analysis, af (odds ratio [or] 3.83, 95% ci 1.02¿14.30; p¿<¿0.05), heparin replacement (or 4.60, 95% ci 1.02¿20.70; p¿<¿0.05), and tumor location in the lower third of the stomach (or 6.67, 95% ci 1.43¿31.00; p¿<¿0.05) were independent factors for post-esd bleeding.Post-esd bleeding was observed in 5.2% (9/174) of the css group and 3.8% (5/130) of the non-css group, with no significant difference between the two groups (p¿=¿0.783).Additionally, css was not shown to have preventive effects in groups with higher-risk factors, such as af diagnosis, warfarin use, heparin replacement, and tumor location in the lower third of the stomach.Conclusion: css administration was not effective for the prevention of the post-esd bleeding in the overall patient population as well as in higher-risk patients.This suggests that the administration of css for post-esd bleeding prevention may need to be reconsidered.Case with patient identifier (b)(6) reports gif-q260j.Case with patient identifier (b)(6) reports kd-655l.Case with patient identifier (b)(6) reports kd-610l.Case with patient identifier (b)(6) reports fd-412lr.There is no report of olympus device malfunction during any procedure described in this literature.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The definitive cause of the user's experience cannot be determined at this time.The investigation is ongoing.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.This supplemental report includes a correction to b3 and g2.Information added to these fields that was inadvertently not included on the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Common Device Name
SINGLE USE ELECTROSURGICAL HEMOSTATIC FORCEPS
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16014011
Report Number9614641-2022-00801
Device Sequence Number15288822
Product Code KNS
UDI-Device Identifier04953170359804
UDI-Public04953170359804
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFD-412LR
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date12/20/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown